Home |
Tags: Depression | prozac | weight | loss | antidepressant

Is Prozac Making Me Lose Weight?

Friday, 02 May 2014 09:48 AM

Question: I'm 56 and have been losing about a pound each month for the last several months. My diet hasn’t changed and I’m not exercising any more than I was before. I did recently start taking Prozac. Could that be the reason?


Dr. Hibberd's answer: 

Yes. Weight loss can occur with medications such as Prozac because they can suppress your appetite. You should bring your weight loss to the attention of your doctor, who may decide that a change in your therapy is warranted.

We are all aware that stress, as well as physical disease, can affect our weight.  Unexplained weight loss, even if only a pound a month, should always be evaluated by a doctor. Do not make decisions on your own here. It might seem like a good idea to just stop taking Prozac, but your mental health treatment options will need to be reviewed with your doctor first.
 

© 2017 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
Question: I'm 56 and have been losing about a pound each month for the last several months. My diet hasn't changed and I'm not exercising any more than I was before. I did recently start taking Prozac. Could that be the reason? Dr. Hibberd's answer: Yes. Weight loss can...
prozac, weight, loss, antidepressant
151
2014-48-02
Friday, 02 May 2014 09:48 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved